Issue
EPL
Volume 77, Number 4, February 2007
Article Number 45004
Number of page(s) 5
Section Physics of Gases, Plasmas and Electric Discharges
DOI http://dx.doi.org/10.1209/0295-5075/77/45004
Published online 09 February 2007
EPL, 77 (2007) 45004
DOI: 10.1209/0295-5075/77/45004

Harris sheet solution for magnetized quantum plasmas

F. Haas

Universidade do Vale do Rio dos Sinos - UNISINOS, Unidade de Exatas e Tecnológicas Av. Unisinos, 950, 93022-000 São Leopoldo, RS, Brazil

ferhaas@unisinos.br

received 25 November 2006; accepted in final form 19 December 2006; published February 2007
published online 9 February 2007

Abstract
We construct an infinite family of one-dimensional equilibrium solutions for purely magnetized quantum plasmas described by the quantum hydrodynamic model. The equilibria depend on the solution of a third-order ordinary differential equation, which is written in terms of two free functions. One of these free functions is associated to the magnetic field configuration, while the other is specified by an equation of state. The case of a Harris sheet type magnetic field, together with an isothermal distribution, is treated in detail. In contrast to the classical Harris sheet solution, the quantum case exhibits an oscillatory pattern for the density.

PACS
52.40.Kh - Plasma sheaths.
52.25.Xz - Magnetized plasmas.
03.65.-w - Quantum mechanics.

© Europhysics Letters Association 2007